MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was returned for analysis.Visual and microscopic inspection revealed that the sheath and the catheter was twisted.A broken drive and coaxial cable began 26 cm from the distal end of the connector shaft.The guidewire returned within the device.Impedance testing showed an electrical open at the proximal end of the catheter.The sheath of the unit is cut a few centimeters below the severe kink to be able to check the other end of the broken imaging core.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition for the reporting imaging issue.It was noticed that the sheath was kinked.A kink causes a change in the inner diameter, which can significantly increase the constriction over the catheter.This constriction could lead to the friction that caused the broken drive and coax cable.It was identified that the increased torque transmission and torque strength of the hubble drive cable leads to high enough torque build up in the event of an imaging window kink to cause a twist event, only when the catheter is advanced with the motor drive unit (mdu) on into the patient.The material twisted found on analysis is evidence of advancing the device into patient while rotating.According to the instructions for use (ifu) indications, the mdu shall remain off when inserting the device into the patient.Based on this, failure to follow instructions is the assigned cause code of the imaging window twisted.
 
Event or Problem Description
Reportable based on device analysis completed on 26feb2026.It was reported that visualization issues occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending (lad) artery.An opticross hd imaging catheter was selected for ultrasound examination of the target lesion but could not show the image.The procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that the catheter was twisted.

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24641360
Report Number2124215-2026-15271
Device Sequence Number9876809
Product Code OBJ
UDI-Device Identifier08714729960768
UDI-Public(01)08714729960768(17)260718(10)37007168
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0037007168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale